Alert archive / North Carolina / Beach Hazards Statements in 2018

Beach Hazards Statement 6, NWS Newport/Morehead City, NC

May 7, 2018

NWS Newport/Morehead City, NC issued this beach hazards statement at May 7, 2018, 8:00 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 7, 2018, 8:00 PM EDT (00:00 UTC)
Expired
May 9, 2018, 8:00 PM EDT
In force
48 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

572 
WHUS42 KMHX 080000
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
800 PM EDT Mon May 7 2018

...HIGH RIP CURRENT RISK NORTH OF CAPE LOOKOUT TUESDAY...

.Gusty northeast winds combined with a southeast swell will lead
to a high threat of rip currents for the beaches from Cape 
Lookout north Tuesday.

NCZ095-103-104-081200-
/O.NEW.KMHX.BH.S.0006.180508T0000Z-180509T0000Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
800 PM EDT Mon May 7 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect through Tuesday
evening.

* HAZARDS...High threat rip currents.

* LOCATIONS...Beaches from Cape Lookout north.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 830 AM Tuesday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
3 follow-up statements
630 
WHUS42 KMHX 080658
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
258 AM EDT Tue May 8 2018

...HIGH RIP CURRENT RISK NORTH OF CAPE LOOKOUT TODAY...

.Gusty northeast winds combined with a southeast swell will lead
to a high threat of rip currents for the beaches from Cape
Lookout north today.

NCZ095-103-104-090000-
/O.CON.KMHX.BH.S.0006.000000T0000Z-180509T0000Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
258 AM EDT Tue May 8 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...High threat rip currents.

* LOCATIONS...Beaches from Cape Lookout north.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 830 AM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
585 
WHUS42 KMHX 081945
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
345 PM EDT Tue May 8 2018

...HIGH RIP CURRENT RISK NORTH OF CAPE LOOKOUT THROUGH WEDNESDAY...

.Gusty north winds combined with a southeast swell will lead to a
high threat of rip currents for the beaches from Cape Lookout 
north through Wednesday.

NCZ095-103-104-090900-
/O.EXT.KMHX.BH.S.0006.000000T0000Z-180510T0000Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
345 PM EDT Tue May 8 2018

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* HAZARDS...High threat rip currents.

* LOCATIONS...Beaches from Cape Lookout north.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 930 AM Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$
693 
WHUS42 KMHX 090630
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
230 AM EDT Wed May 9 2018

...HIGH RIP CURRENT RISK NORTH OF CAPE LOOKOUT TODAY...

.Gusty north winds combined with a southeast swell will lead to a
high threat of rip currents for the beaches from Cape Lookout
north today.

NCZ095-103-104-100000-
/O.CON.KMHX.BH.S.0006.000000T0000Z-180510T0000Z/
Carteret-Outer Banks Dare-Outer Banks Hyde-
230 AM EDT Wed May 9 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...High threat rip currents.

* LOCATIONS...Beaches from Cape Lookout north.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 930 AM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 7, 3:45 PM EDT, 4 hours 15 minutes earlier.

Area forecast discussion, May 7, 3:45 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
345 PM EDT Mon May 7 2018

.SYNOPSIS...
A trough of low pressure will linger over the region through
Tuesday night. High pressure will remain to the north mid-
week, then shift south and off the southeast coast late in the
week. The high will then extend into the southeast states from
the Atlantic this weekend. A trof of low pressure will affect
the region early next week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 345 pm Mon...Upper level low pressure will linger
overhead with stationary boundary off the coast. Spokes of
vorticity rotating around the upper low will trigger isolated
showers, mainly along the coast. Not expecting fog to develop
tonight, as NE winds should remain above around 5 inland. Breezy
NE winds 10-20 mph expected on the OBX. Lows in the mid to
upper 50s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 345 pm Mon...Setup similar to today with upper low in
place and boundary offshore. Rain chances slightly higher than
today across the northeast as models showing well-defined vort
rotating around the trof during the day. Went with 40% northeast
to 20% southwest. MOS guidance for highs, especially the 12Z
MAV, looked too warm with low clouds and north northeast flow.
1000-500 mb thickness values very similar to today, so used
persistence for high temps.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 3 AM Mon...An upper level trough will linger lift out to
the northeast Tuesday night, before strong upper ridging leads
to drier and warmer weather for the middle to late portion of
the upcoming week.

Tuesday night and Wednesday...As upper level trough lifts out
Tuesday night, weak ridging will develop across the Carolinas
Wednesday. With lingering moisture and support, will continue a
slight chance of showers Tuesday night along and near the
coast. Warming up a few degrees Wed with skies becoming partly
cloudy, supporting highs in the upper 60s/low 70s along the
beaches and mid to upper 70s inland. Overnight lows in the 50s.

Thursday and Friday...Another mid-level trough will cross the
region Thursday evening, pushing a weak cold front through Fri.
Moisture will be limited as the best support for precipitation
will remain to our north, but will carry slight chance PoPs
mainly over the W/N portions of the area Thursday night. Upper
level heights start to build on Friday setting up some rather
warm temperatures. MOS guidance and thicknesses support low to
mid 80s inland Thursday and some mid/upper 80s Friday with even
the coast warming to around 80 by Friday.

Saturday through Monday...Upper heights continue to build with
strong ridging over the southeast United States. Mostly sunny to
partly cloudy skies expected through the weekend, with highs in
the mid to upper 80s inland and upper 70s to low 80s along the
coast. Overnight lows in the 60s. Isolated to widely scattered
showers and maybe some tstms possible Sat afternoon/evening and
again Sunday. Looks like increasing precip chances Sun night
into Monday as moisture increases off the SE coast with weak
area of low pressure developing.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Short Term /through Tue/
As of 345 pm Mon...North to northeast flow will continue
through Tuesday with an upper low over the state and a stalled
front off the coast. Boundary layer will remain very moist with
IFR to MVFR ceilings persisting. Isolated light showers possible
Tuesday.

&&

.MARINE...
Short Term /through Tue/
As of 345 pm Mon...Northeast flow will continue through the
short term, with an upper low over the inland areas and a
lingering boundary off the coast. Winds have increased during
the day and are now 15-20 knots on the coastal waters, with
gusts to 25 knots in the central waters. Winds on the Pamlico
Sound are gusting to 25 knots and will continue into this
evening, then are forecast to decrease late, so have added a SCA
for the Pamlico Sound through 06Z. Similar conditions forecast
to continue through the day Tuesday.

&&

.EQUIPMENT...
As of 345 am Mon...Technicians continue to work on the radar.
It will be down thru at least mid week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 2 AM EDT Tuesday for AMZ135.
     Small Craft Advisory until 11 PM EDT Tuesday for AMZ152-154-
     156-158.
     Small Craft Advisory until 4 AM EDT Wednesday for AMZ150.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...TL
AVIATION...HSA/TL
MARINE...HSA/TL
EQUIPMENT...MHX
Hazardous weather outlook, May 7, 8:00 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
800 PM EDT Mon May 7 2018

NCZ029-044>047-079>081-090>094-090000-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
800 PM EDT Mon May 7 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-103-104-090000-
Carteret-Outer Banks Dare-Outer Banks Hyde-
800 PM EDT Mon May 7 2018

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING NORTH OF
CAPE LOOKOUT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-090000-
Onslow-
800 PM EDT Mon May 7 2018

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.